MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER50D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER50D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-50D
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: "the cup was prepared for implanting by threading on the small magnetic bolt that is designed for the tritanium ii cup.After impacting the cup, [surgeon] tried to unscrew the bolt with zero success.This necessitated him removing the implanted cup and once again attempting to unscrew the bolt unsuccessfully.It took a few staff members using various instruments to dislodge the bolt from the cup.The surgeon indicated that the cup's dome hole threads had been compromised and asked for a second cup of the same size to be opened.A different bolt was used for this and the cup was impacted successfully".
 
Event or Problem Description
 
Additional Manufacturer Narrative
B1 corrected to product problem.B2 corrected to other serious (important medical events).Reported event: an event regarding a disassembly issue involving a trident shell was reported.The thread damage event was confirmed based on evaluation of the returned device.Method & results: device evaluation and results: visual inspection: implantation/explanation damage was observed on the threads of the shell, no material or manufacturing defects were observed.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: based on evaluation of the returned device it appears that the threads on the dome hole were damaged during implantation/explanation.The exact cause of the event could not be determined.Because insufficient information was provided.

Brand Name
TRIDENTII TRITANIUM CLUSTER50D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8699228
Report Number0002249697-2019-02254
Device Sequence Number2662852
Product Code LPH
UDI-Device Identifier07613327344103
UDI-Public07613327344103
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number702-04-50D
Device Lot Number69928201A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;